Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2000, 1:33 PM EDT for Breathitt County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 1:33 PM EDT (17:33 UTC)
- Expired
- Jun 14, 2000, 2:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Breathitt County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 141733 SVRJKL KYC025-141800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 133 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BREATHITT COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF JACKSON * UNTIL 200 PM EDT * AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER YEADON...OR ABOUT 5 MILES WEST OF JACKSON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER TAULBEE...2 MILES SOUTHEAST OF MOCT...3 MILES SOUTHEAST OF SIMPSON...5 MILES NORTHWEST OF HAGINSVILLE AT 140 PM EDT OVER ROCK LICK...5 MILES NORTHWEST OF STEVENSON AT 145 PM EDT OVER BAYS...MOUNTAIN VALLEY AT 150 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.s REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LEWIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:10 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 14, 10:10 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1010 AM EDT WED JUN 14 2000 NO CHANGES PLANNED AT THIS TIME. LATEST VIS SATELLITE IMAGE SHOWS MOST OF CWA IS CLEAR. LAMP DATA SUGGESTS THAT CLOUDS WILL BE ON THE INCREASE BY ABOUT 16Z AS SURFACE HEATING MATERIALIZES AND PARTLY SUNNY APPEARS TO BE THE BEST OPTION. 06Z MESOETA PROJECTS WEAK LOW- TO MID-LEVEL LIFT CENTERED AROUND 21Z THIS AFTERNOON SO 30 POP LOOKS APPROPRIATE. TEMPS APPEAR TO BE ON TRACK. .JKL...NONE. LCM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.